Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 288, NWS Atlanta, GA

August 13, 2010Towns County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 13, 2010, 6:27 PM EDT for Towns County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2010, 6:27 PM EDT (22:27 UTC)
Expired
Aug 13, 2010, 7:02 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Towns County, GA

The radar

The Greer radar (KGSP), 140 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 6:35 PM EDTHAIL 0.256 Wnw Hiawassee, GAPEA SIZE HAIL REPORTED WNW OF HIAWASSEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1732 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WUUS52 KFFC 132227
SVRFFC
GAC281-132315-
/O.NEW.KFFC.SV.W.0288.100813T2227Z-100813T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TOWNS COUNTY IN NORTHEAST GEORGIA

* UNTIL 715 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  HIAWASSEE...MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNG
  HARRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3489 8362 3487 8365 3481 8365 3478 8370
      3479 8377 3488 8381 3490 8382 3489 8385
      3491 8390 3496 8394 3499 8392 3499 8360
TIME...MOT...LOC 2227Z 021DEG 13KT 3497 8376

$$
2 follow-up statements
337 
WWUS52 KFFC 132246
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT FRI AUG 13 2010

GAC281-132315-
/O.CON.KFFC.SV.W.0288.000000T0000Z-100813T2315Z/
TOWNS GA-
646 PM EDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR TOWNS COUNTY...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TITUS TO HIAWASSEE TO ALEXANDERS 
MILL...AND DRIFTING SOUTH AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNG
HARRIS...BLUE MOUNTAIN SHELTER...MACEDONIA AND MOUNTAIN SCENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3489 8362 3487 8365 3481 8365 3478 8370
      3479 8377 3488 8381 3490 8382 3489 8385
      3491 8390 3496 8394 3499 8392 3499 8360
TIME...MOT...LOC 2246Z 009DEG 5KT 3497 8362 3495 8376
          3496 8387

$$
656 
WWUS52 KFFC 132302
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT FRI AUG 13 2010

GAC281-132310-
/O.CAN.KFFC.SV.W.0288.000000T0000Z-100813T2315Z/
TOWNS GA-
702 PM EDT FRI AUG 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR TOWNS COUNTY IS CANCELLED...

THESE THUNDERSTORMS HAVE WEAKENED AND ARE NO LONGER EXPECTED TO 
PRODUCE SEVERE WEATHER. THE WEAKENING STORMS EXTEND ACROSS NORTH 
TOWNS COUNTY AND CONTINUE TO DRIFT SOUTH AT 5 MPH. WIND GUSTS TO 35 
MPH...VERY HEAVY RAIN...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE 
STILL POSSIBLE WITH THESE STORMS. THE WEAKENING TREND IS EXPECTED TO 
CONTINUE. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3489 8362 3487 8365 3481 8365 3478 8370
      3479 8377 3488 8381 3490 8382 3489 8385
      3491 8390 3496 8394 3499 8392 3499 8360
TIME...MOT...LOC 2300Z 009DEG 5KT 3495 8362 3493 8376
          3494 8387

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:43 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 13, 4:43 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT FRI AUG 13 2010

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
SCATTERED TSTMS OVER NORTH GA AT THIS TIME WITH SLOW MOVEMENT TO
THE NORTHWEST. PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING ARE
EXPECTED WITH ISOLATED SEVERE TSTMS POSSIBLE. MAX DIURNAL HEATING
AND INSTABILITY (CAPES NEAR 4000 AND LI OF MINUS 6) ARE COMBINING
WITH THE TROPICAL MOISTURE TO PRODUCE THESE TSTMS WHICH SHOULD
DISSIPATE JUST AFTER SUNSET. OTHERWISE...WILL ALLOW THE HEAT
ADVISORY TO EXPIRE AT 700 PM EDT.

MODELS REMAIN IN GENERAL AGREEMENT WITH GRADUALLY MOVING THE
REMNANTS OF TROPICAL DEPRESSION FIVE INTO ALABAMA AND REMAINING
NEARLY STATIONARY THROUGH SUNDAY. THE 12Z MODELS AND HPC QPF LINE
UP MUCH BETTER WITH WIDESPREAD 1 TO 2 INCHES OVER MOST OF GA
THROUGH THE WEEKEND. THE WEAK MEAN WIND FLOW PATTERN ALOFT WILL BE
MONITORED CLOSELY FOR FLASH FLOOD POTENTIAL AS TSTMS MOVE SLOWLY
AND WILL BE VERY EFFICIENT RAINFALL PRODUCERS WITH THE ABUNDANT
TROPICAL MOISTURE AVAILABLE.

WITH THE ADDITIONAL CLOUDS AND RAIN SATURDAY AND SUNDAY...EXPECT
MAX TEMPS TO BE SEVERAL DEGREES COOLER THAN THIS AFTERNOON. THE
DERIVED HEAT INDICES SHOWED SOME AREAS AROUND 105 DEGREES IN
CENTRAL GA...BUT HAD LOW CONFIDENCE IN IT DUE TO THE EXPECTED RAIN
THIS WEEKEND. SO WILL NOT CONTINUE ANY HEAT ADVISORIES.

.HYDROLOGY...
IN GENERAL...STREAMFLOW LEVELS ARE RUNNING NEAR TO NORMAL TO WELL
BELOW IN NORMAL IN THE WEST SECTIONS OF THE HSA. GROUND MOISTURE
HAS BEEN ABNORMALLY DRY IN MANY AREAS AS WELL. IT WILL TAKE
GREATER THAN 2 INCHES IN ONE HOUR IN URBAN AREAS AND 3 INCHES IN
ONE HOUR IN RURAL AREAS TO BEGIN TO HAVE FLASH FLOODING. THERE
IS NOT ENOUGH CONFIDENCE IN LOCATIONS TO WARRENT A FLASH FLOOD
WATCH AT THIS TIME. FUTURE MODEL RUNS MAY HELP DEFINE THE AREAS
BETTER ON SATURDAY AND SUNDAY.

.LONG TERM /MONDAY THROUGH FRIDAY/...
LONG TERM WILL BE HIGHLY DEPENDENT ON WHAT HAPPENS TO THE NORTH
GULF LOW. GFS AND ECMWF DIFFER SIGNIFICANTLY ON THE RESOLUTION
WITH THE GFS KEEPING THE LOW OVER THE SOUTHEAST AND CONTINUING TO
KEEP TROPICAL MOISTURE OVER THE CWA. THE ECMWF TAKES THE LOW BACK
INTO THE NORTHERN GULF MONDAY AND THEN MOVES IT WESTWARD TOWARD
TEXAS. ALTHOUGH THIS SOLUTION REMOVES THE LOW FROM OUR AREA...IT
DOES KEEP MOISTURE OVER THE CWA THRU MUCH OF THE LONG TERM. WITH
THIS IN MIND WILL KEEP CHANCE POPS GOING THROUGH THE ENTIRE LONG
TERM AND KEEP TEMPS NEAR CLIMO. CONFIDENCE WITH THE LONG TERM IS
LOW.

16

&&

AVIATION...UPDATED 18Z...
GENERALLY HIT AND MISS THUNDERSTORM POTENTIAL THIS AFTERNOON/EVENING
FOR THE TAFS WITH THE EXCEPTION BEING CSG WITH BETTER CHANCES.
VFR CEILINGS/CLOUDS EXPECTED. INCREASING POTENTIAL LATER TONIGHT
FOR MVFR/IFR CEILINGS AND CHANCES FOR MVFR VSBYS DUE TO
SHOWERS/FOG. SURFACE WINDS GENERALLY VARIABLE AROUND 5 KTS.

//ATL CONFIDENCE...UPDATED 18Z...
HIGH CONFIDENCE FOR VFR CEILINGS THIS AFTERNOON INTO TONIGHT.
LOW CONFIDENCE FOR THUNDERSTORMS AFFECTING ATL THIS AFTERNOON/EVENING.
LOW CONFIDENCE ON WHICH SIDE OF S WINDS WILL BE THIS AFTERNOON.
MEDIUM CONFIDENCE FOR LIGHT SSW WINDS THIS EVENING.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          75  91  74  88  73 /  30  80  70  70  40
ATLANTA         76  87  74  87  74 /  40  80  70  70  40
BLAIRSVILLE     69  83  71  85  70 /  50  70  60  70  30
CARTERSVILLE    74  89  74  88  72 /  50  90  70  70  40
COLUMBUS        77  91  77  89  76 /  30  80  70  70  40
GAINESVILLE     75  87  73  86  72 /  50  90  70  70  40
MACON           77  92  76  91  75 /  30  80  60  70  40
ROME            75  91  76  89  74 /  50  90  60  50  30
PEACHTREE CITY  75  89  76  87  72 /  30  80  70  70  30
VIDALIA         77  92  76  90  76 /  20  70  50  70  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&
Hazardous weather outlook, Aug 13, 5:30 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT FRI AUG 13 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
530 AM EDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS PORTIONS OF
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
AN AREA OF LOW PRESSURE ASSOCIATED WITH REMNANTS OF TROPICAL
DEPRESSION FIVE HAS MOVED OVER SOUTHERN ALABAMA...AND WILL SPREAD
MOISTURE AND INSTABILITY ACROSS NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY
WINDS...AND HEAVY RAIN.

.DISCUSSION...
LOW PRESSURE OVER SOUTHERN ALABAMA WILL SPREAD MOISTURE AND
INSTABILITY ACROSS THE AREA. WITH CAPE VALUES BETWEEN 1200 AND
1800 AND LIFTED INDEX VALUES AROUND -2...THE MODERATE INSTABILITY
IS ENOUGH TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. THE MOST
LIKELY AREA FOR NUMEROUS THUNDERSTORMS IS SOUTH OF A LINE FROM
LAGRANGE...TO MACON...TO SWAINSBORO...WITH SCATTERED THUNDERSTORMS
ELSEWHERE. SOME THUNDERSTORMS COULD BE STRONG...BUT ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS. WITH PRECIPITABLE WATER VALUES
HOVERING ABOVE TWO INCHES...HEAVY RAIN CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 13, 5:10 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT FRI AUG 13 2010

GAZ012-019-020-132200-
510 PM EDT FRI AUG 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BARTOW...FLOYD AND GORDON COUNTIES UNTIL 600 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLAINVILLE...AND DRIFTING WEST AND
SOUTHWEST AT 5 TO 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
NORTHWEST BARTOW...NORTH FLOYD AND SOUTHWEST GORDON COUNTIES THROUGH
600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ADAIRSVILLE...OOSTANAULA...CALHOUN...PLAINVILLE...PINSON...EVERETT
SPRINGS AND ARMUCHEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

RUNOFF FROM THIS STORM COULD CAUSE MINOR FLOODING ALONG SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN
THE PATH OF THIS STORM.
Special weather statement, Aug 13, 5:14 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT FRI AUG 13 2010

GAZ039-051-132200-
514 PM EDT FRI AUG 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TALIAFERRO AND WILKES COUNTIES UNTIL 600 PM EDT...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUNDBERG...AND DRIFTING WEST AT 5 TO 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
NORTH TALIAFERRO AND SOUTH WILKES COUNTIES THROUGH 600 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLIDAY PARK...ROCKY
CREEK FIRE DEPT....AONIA...METASVILLE...WASHINGTON... LUNDBERG...
RAYTOWN...FICKLIN...SHARON...SANDY CROSS...TYRONE...LYNEVILLE...
ALEXANDER STEPHENS PARK AND CRAWFORDVILLE.

RUNOFF FROM THIS STORM COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING ALONG SMALL CREEKS AND STREAMS.
Local storm report, Aug 13, 5:47 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     JEFFERSON               34.13N 83.60W
08/13/2010                   JACKSON            GA   COUNTY OFFICIAL

            ROOF DAMAGE TO HOUSE ON JAMESTON DRIVE IN THE CITY OF
            JEFFERSON.

0427 PM     TSTM WND DMG     JEFFERSON               34.13N 83.60W
08/13/2010                   JACKSON            GA   COUNTY OFFICIAL

            CHIMNEY BLOWN OFF ROOF OF HOUSE ON JAMESTON DRIVE IN THE
            CITY OF JEFFERSON.

0441 PM     TSTM WND DMG     JEFFERSON               34.13N 83.60W
08/13/2010                   JACKSON            GA   COUNTY OFFICIAL

            1 TREE DOWN ON RALPH GARRISON RD IN THE CITY OF
            JEFFERSON.

&&

DDARBE
Local storm report, Aug 13, 5:54 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     LIGHTNING        2 NW WINTERVILLE        33.99N 83.30W
08/13/2010                   CLARKE             GA   COUNTY OFFICIAL

            STRUCTURE FIRE AT A BUSINESS ON VOYLES ROAD.

0400 PM     TSTM WND DMG     3 NE ATHENS             33.99N 83.34W
08/13/2010                   CLARKE             GA   COUNTY OFFICIAL

            AROUND 7 TREES AND 6 POWER LINES BLOWN DOWN.

0400 PM     LIGHTNING        3 NE ATHENS             33.99N 83.34W
08/13/2010                   CLARKE             GA   COUNTY OFFICIAL

            STRUCTURE FIRE AT AN APARTMENT COMPLEX.

&&

KFRANTZ
Special weather statement, Aug 13, 6:17 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT FRI AUG 13 2010

GAZ003>005-132300-
617 PM EDT FRI AUG 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 700 PM EDT...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR TUNNEL
HILL TO NEAR CISCO...AND MOVING SOUTH AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PARTS OF WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 700
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SALEM...
CISCO...GREGORY...TENNGA...BEAVERDALE...VARNELL...COHUTTA...
RINGGOLD... INDIAN SPRINGS...GRAYSVILLE...SUMAC...TUNNEL HILL...
DAWNVILLE...ROCKY FACE AND CRANDALL.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Aug 13, 6:23 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT FRI AUG 13 2010

GAZ015-016-132245-
623 PM EDT FRI AUG 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN AND WHITE COUNTIES UNTIL 645 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PORTER SPRINGS AND ANOTHER STRONG STORM
NEAR CLEVELAND. THESE STORMS ARE MOVING NORTH AND NORTHWEST AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS EAST LUMPKIN AND WEST WHITE COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE QUALATCHEE LAKE...CAMP
COLEMAN LAKE...CLEVELAND...GARLAND...TURNERS CORNER AND PORTER
SPRINGS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:53 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Madison, Oglethorpe37 min
Aug 13, 4:15 PM EDTSevere Thunderstorm WarningFFCJackson45 min
Aug 13, 4:34 PM EDTFlash Flood WarningFFCClarke, Jackson, Madison, Oglethorpe95 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.